Alert archive / Texas / River Flood Warnings in 2024
River Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 23, 2024, 8:39 AM CDT for Llano County, Texas. It took effect at Jul 23, 2024, 11:17 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2024, 8:39 AM CDT (13:39 UTC)
- In effect from
- Jul 23, 2024, 11:17 PM CDT
- Expired
- Jul 24, 2024, 8:35 PM CDT
- In force
- 21 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 120 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Llano River at Llano (LLAT2). The gauge peaked at 17.26 ft at Jul 24, 2024, 1:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
123
WGUS44 KEWX 231339
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
839 AM CDT Tue Jul 23 2024
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Llano River at Llano affecting Llano County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 245 AM CDT.
&&
TXC299-240745-
/O.NEW.KEWX.FL.W.0007.240724T0730Z-240725T0454Z/
/LLAT2.2.ER.240724T0730Z.240724T1100Z.240724T1653Z.NO/
839 AM CDT Tue Jul 23 2024
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE TOMORROW
EVENING...
* WHAT...Moderate flooding is forecast.
* WHERE...Llano River at Llano.
* WHEN...From late tonight to late tomorrow evening.
* IMPACTS...At 12.0 feet, Moderate lowland flooding makes secondary
roads and low bridges in the flood plain dangerous to motorists
including the low water crossing of Ranch Road 3404/Slab Road near
Kingsland. Equipment should be moved from low docks and boat ties
loosened downstream in Kingsland.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Tuesday the stage was 2.5 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river will rise to 4.0 feet this afternoon. It
will then fall to 3.0 feet this evening. It will rise above
flood stage just after midnight tonight to 13.8 feet tomorrow
morning. It will then fall below flood stage late tomorrow
morning.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
12.6 feet on 06/01/2016.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (9 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Llano River
Llano 10.0 2.5 Tue 8 am CDT 12.4 5.5 4.1
&&
LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
3049 9829 3066 9855
$$
294 follow-up statements
764
WGUS84 KEWX 231850
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
150 PM CDT Tue Jul 23 2024
...The Flood Warning is extended for the following rivers in Texas...
Llano River at Llano affecting Llano County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning at 800 AM CDT.
&&
TXC299-241300-
/O.EXT.KEWX.FL.W.0007.240724T0820Z-240725T1110Z/
/LLAT2.2.ER.240724T0820Z.240724T1400Z.240724T2310Z.NO/
150 PM CDT Tue Jul 23 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO THURSDAY
MORNING...
* WHAT...Moderate flooding is forecast.
* WHERE...Llano River at Llano.
* WHEN...From late tonight to Thursday morning.
* IMPACTS...At 16.0 feet, Moderate lowland flooding threatens docks
and boats in the flood plain downstream in Kingsland. Secondary
roads and bridges will be flooded and dangerous to motorists. Flow
exceeds the USGS 1:2 year flood level.
* ADDITIONAL DETAILS...
- At 1:00 PM CDT Tuesday the stage was 2.9 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river will rise to 3.1 feet late this
afternoon. It will then fall to 3.0 feet late this afternoon.
It will rise above flood stage late tonight to 14.8 feet late
tomorrow morning. It will then fall below flood stage
tomorrow evening.
- Flood stage is 10.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (2 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Llano River
Llano 10.0 2.9 Tue 1 pm CDT 12.6 5.5 3.9
&&
LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
3049 9829 3066 9855
$$978
WGUS84 KEWX 240053
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
753 PM CDT Tue Jul 23 2024
...The Flood Warning continues for the following rivers in Texas...
Llano River at Llano affecting Llano County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday afternoon at 200 PM CDT.
&&
TXC299-241900-
/O.EXT.KEWX.FL.W.0007.240724T0417Z-240725T0900Z/
/LLAT2.2.ER.240724T0417Z.240724T0700Z.240724T2100Z.NO/
753 PM CDT Tue Jul 23 2024
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY THURSDAY
MORNING...
* WHAT...Moderate flooding is forecast.
* WHERE...Llano River at Llano.
* WHEN...From this evening to early Thursday morning.
* IMPACTS...At 20.0 feet, Flow will be damaging to docks and boats
downstream in Kingsland. The lowest secondary roads and bridges
will be severely flooded and dangerous. Near the USGS 1:5 year
flood level.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Tuesday the stage was 3.0 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 18.4 feet just after midnight
tonight. It will then fall below flood stage tomorrow
afternoon.
- Flood stage is 10.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Llano River
Llano 10.0 3.0 Tue 7 pm CDT 8.7 5.1 3.7
&&
LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
3049 9829 3066 9855
$$
BF298
WGUS84 KEWX 241303
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
803 AM CDT Wed Jul 24 2024
...The Flood Warning continues for the following rivers in Texas...
Llano River at Llano affecting Llano County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 215 AM CDT.
&&
TXC299-250715-
/O.EXT.KEWX.FL.W.0007.000000T0000Z-240725T0810Z/
/LLAT2.2.ER.240724T0420Z.240724T0545Z.240724T2010Z.NO/
803 AM CDT Wed Jul 24 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Llano River at Llano.
* WHEN...Until late tonight.
* IMPACTS...At 16.0 feet, Moderate lowland flooding threatens docks
and boats in the flood plain downstream in Kingsland. Secondary
roads and bridges will be flooded and dangerous to motorists. Flow
exceeds the USGS 1:2 year flood level.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Wednesday the stage was 14.3 feet.
- Bankfull stage is 10.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:00 AM CDT Wednesday was 17.6 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 3.5 feet Monday
morning.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
12.6 feet on 06/01/2016.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Llano River
Llano 10.0 14.3 Wed 7 am CDT 5.8 4.3 3.8
&&
LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
3049 9829 3066 9855
$$
29723
WGUS84 KEWX 250135
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
835 PM CDT Wed Jul 24 2024
...The Flood Warning is cancelled for the following rivers in
Texas...
Llano River at Llano affecting Llano County.
TXC299-250245-
/O.CAN.KEWX.FL.W.0007.000000T0000Z-240725T0135Z/
/LLAT2.2.ER.240724T0420Z.240724T0545Z.240724T2232Z.NO/
835 PM CDT Wed Jul 24 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Llano River at Llano.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 9.2 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to fall to 3.5 feet Monday
evening.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (9 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Llano River
Llano 10.0 9.2 Wed 8 pm CDT 5.7 4.6 4.0
&&
LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
3049 9829 3066 9855
$$
BFWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 23, 5:45 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 23, 5:45 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 545 AM CDT Tue Jul 23 2024 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 148 AM CDT Tue Jul 23 2024 Key Messages * The threat for locally heavy rainfall with scattered storms continues today. * Isolated pockets of a quick 1-4 inches of rainfall could lead to flooding, especially over locations that received moderate rainfall yesterday. * Be alert for flooding through the afternoon and never drive through a flood roadway. Early this morning rain and isolated thunderstorms were ongoing with activity across almost all of South Central Texas with the exception of the coastal plains. Six hour rain totals ending at midnight show many locations in the Hill Country with amounts from 1-3 inches, with local amounts just north of 4.5 inches. Activity should weaken slightly but continue during the overnight hours, although new convection is forecast to initiate again sometime in the morning hours after sunrise. The most favored location for the morning activity will be again be the southern Edwards Plateau and the Hill Country with some possibility of storms also moving into the coastal plains. Isolated to scattered areas of flooding will be possible today with PWATS remaining around 2 inches across the area. Will need to especially watch out for training storms over locations that received the most considerable rainfall yesterday and overnight tonight as soils may be saturated leading to higher potential for runoff and flash flooding. Morning activity is expected to move southeast across the area through the afternoon and early evening. The mid-level trough axis bringing upper level support for showers and thunderstorms begins to shift east Tuesday night into Wednesday. Hi-res and global guidance trend a bit drier for the western and northwestern portions of the area with the best chances overnight and into Wednesday now mainly east of I-35. Locally heavy rainfall with storms and isolated to scattered flooding potential continues to exist this day. High temperatures continue to trend on the cool side with afternoon temperatures from the low 80s to the low 90s today. Temperatures may increase a few degrees Wednesday with lesser cloud cover expected in the west and possibly some breaks in the clouds to the east. && .LONG TERM... (Wednesday night through Monday) Issued at 148 AM CDT Tue Jul 23 2024 A mid level shear axis, perhaps a closed low, lingers near or over our area through the long term. A moist airmass with PWs of 1.5 to 2.2 inches persists over our area. Residual surface boundaries and mesoscale features, in addition to heating and the shear axis/low provide forcing of this moist airmass to maintain chances of showers and thunderstorms each day. The highest chances will be mainly along and east of I-35 where the deeper moisture is found, however could shift to the west with time. Locally heavy rains can be expected. With soils becoming more saturated from previous days rains, flash flooding may become more of a threat, in addition to urban and small stream type flooding. Forecast soundings indicate a potential for gusty winds with the strongest storms. Later forecasts will fine tune the POPs and QPF. Extensive cloudiness and areas of rain will keep daytime temperatures well below normal for late July, though they may trend closer to normal next week. && .AVIATION... (12Z TAFS) Issued at 545 AM CDT Tue Jul 23 2024 Showers and isolated thunderstorms are persistent over the southern Edwards Plateau and Hill Country this morning with this activity expected to continue over these areas for at least the next few hours. DRT may see some TSRA this morning with only VCSH expected at I-35 sites through 18Z. MVFR ceilings at sites are also expected to continue through the morning before lifting to VFR early afternoon. Scattered storm activity is expected to eventually shift southeast during the afternoon hours which may impact I-35 sites through 00Z. Low ceilings redevelop tonight into Wednesday morning, mainly for the eastern half of the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 72 90 72 / 50 20 40 20 Austin Bergstrom Intl Airport 87 72 88 71 / 50 20 40 20 New Braunfels Muni Airport 88 73 88 73 / 60 30 50 30 Burnet Muni Airport 86 71 89 70 / 60 10 30 10 Del Rio Intl Airport 90 76 95 76 / 60 40 30 10 Georgetown Muni Airport 85 71 87 71 / 60 20 30 10 Hondo Muni Airport 86 72 89 71 / 60 30 40 20 San Marcos Muni Airport 87 71 87 71 / 60 30 40 30 La Grange - Fayette Regional 86 72 84 72 / 80 30 70 40 San Antonio Intl Airport 88 74 89 74 / 60 30 40 20 Stinson Muni Airport 89 74 90 74 / 60 30 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...27 Long-Term...04 Aviation...27
Hazardous weather outlook, Jul 23, 2:47 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 247 AM CDT Tue Jul 23 2024 TXZ171>173-183>194-202>209-217>225-228-240800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 247 AM CDT Tue Jul 23 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered thunderstorms will continue through this evening across much of South Central Texas. Locally heavy rainfall will be possible with this activity which may lead to scattered flooding across the area, especially over locations which received moderate rainfall yesterday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Multiple rounds of scattered showers and thunderstorms are expected through the weekend. Any activity will be capable of producing heavy rainfall which may lead to scattered flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 23, 5:52 AM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
552 AM CDT Tue Jul 23 2024
TXZ184-202-231145-
Kinney TX-Edwards TX-
552 AM CDT Tue Jul 23 2024
...Strong thunderstorms will impact portions of northern Kinney and
southwestern Edwards Counties through 645 AM CDT...
At 552 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southwest of Rocksprings to 16 miles
north of Alamo Village to 12 miles south of Carta Valley. Movement
was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alamo Village and Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2988 10038 2959 10011 2940 10038 2940 10068
2967 10070
TIME...MOT...LOC 1052Z 344DEG 13KT 2983 10036 2966 10045 2963 10067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:47 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 6 hr |
| Jul 22, 8:18 PM CDT | Areal Flood Advisory | EWX | Blanco, Llano | 3 hr |
| Jul 22, 9:15 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 3 hr |
| Jul 22, 9:46 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jul 22, 9:58 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 22, 11:40 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jul 23, 2:24 AM CDT | Areal Flood Advisory | EWX | Edwards | 5 hr |
| Jul 23, 3:37 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Jul 23, 4:12 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Jul 23, 4:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 4 hr |
| Jul 23, 5:20 AM CDT | Areal Flood Advisory | EWX | Kerr | 108 min |
| Jul 23, 5:28 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 6 hr |
| Jul 23, 5:52 AM CDT | Special Weather Statement | EWX | Kinney | 53 min |
| Jul 23, 5:55 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jul 23, 6:54 AM CDT | River Flood Warning | EWX | Val Verde | 14 hr |
| Jul 23, 7:08 AM CDT | Flash Flood Warning | EWX | Kerr | 7 hr |
| Jul 23, 7:29 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Real | 7 hr |
| Jul 23, 8:17 AM CDT | Flash Flood Warning | EWX | Kerr | 6 hr |
| Jul 23, 8:57 AM CDT | Flood Watch | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 5 hr |
| Jul 23, 9:08 AM CDT | Flash Flood Warning | EWX | Bandera | 5 hr |
| Jul 23, 9:10 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 3 hr |
| Jul 23, 9:39 AM CDT | River Flood Warning | EWX | Kerr | 5 hr |
| Jul 23, 9:39 AM CDT | River Flood Warning | EWX | Kerr | 23 hr |
| Jul 23, 9:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 4 hr |
| Jul 23, 10:50 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jul 23, 10:53 AM CDT | River Flood Warning | EWX | Bandera | 3 hr |
| Jul 23, 10:56 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jul 23, 11:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| Jul 23, 11:38 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Jul 23, 12:06 PM CDT | Areal Flood Advisory | EWX | Lee | 3 hr |
| Jul 23, 12:29 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 2 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Kinney, Uvalde | 16 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Uvalde | 36 hr |
| Jul 23, 2:50 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 115 min |
Nearby
River Flood Warnings in Texas, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.